Alert archive / Arkansas / Severe Thunderstorm Warnings in 1993

Severe Thunderstorm Warning 339, NWS Tulsa, OK

October 16, 1993Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 16, 1993, 10:29 AM CDT for Madison County, Arkansas. It was in force for 53 min.

The area

The counties it named.

The facts

Issued
Oct 16, 1993, 10:29 AM CDT (15:29 UTC)
Expired
Oct 16, 1993, 11:22 AM CDT
In force
53 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Madison County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 3.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1993-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1993-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1497 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 16, 10:25 AM CDT, 4 minutes earlier.

Area forecast discussion, Oct 16, 10:25 AM CDT, 4 minutes before
FPUS3 KTUL 161531

AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
1025 AM CDT SAT OCT 16 1993

OK MESONET DATA AT 1415Z INDICATED SFC LOW TO BE NEAR THE WOODS/MAJOR
COUNTY LINE WITH A WARM FRONT EXTENDING SOUTHEAST TO NEAR OKEMAH TO
SOUTH OF FSM. WARM FRONT LIKELY TO MOVE LITTLE THIS AFTERNOON WITH SFC
LOW TRACKING SOUTHEAST TOWARDS MLC BY 00Z. MORNING SOUNDINGS SHOW VERY
UNSTABLE AIRMASS ACROSS ERN OK AND PROFILERS AND RADAR LOOPS SHOW
IMPRESSIVE UPPER DIFFLUENCE ACROSS THE AREA. ADAP INDICATES STRONG
MOISTURE CONVERGENCE ALONG THE WARM FRONT AND AS SHORTWAVE MOVES ACROSS
KS THIS AFTERNOON...STRONG TO SEVERE TSTMS WILL LIKELY REDEVELOP IN THE
VICINITY OF THIS BOUNDARY. AGREE WITH SELS MODERATE RISK AREA FOR THIS
AFTERNOON AND EVENING. CURRENT STORM RELATIVE HELICITY VALUES SUPPORT
THE POTENTIAL FOR ROTATING STORMS BUT LOW LEVEL WINDS ARE PROGGED TO
DIMINISH IN NE OK THIS AFTERNOON WHICH WOULD LOWER HELICITY VALUES.
THUS BEST CHANCES FOR SUPERCELL/TORNADIC DEVELEPMENT THIS AFTERNOON
SHOULD BE IN SE OK.

AREA NORTH OF THE WARM FRONT LIKELY TO REMAIN OVERCAST THIS AFTERNOON
BUT SOME SUN IS EXPECTED SOUTH OF THE BOUNDARY. LOCAL TEMP PROGRAM
BASED ON 12Z ETA MODEL SHOWS TEMPS WILL REACH AT LEAST THE MID 80S AT
MLC IF THE SUN COMES OUT SO WILL BUMP UP MAXES SOUTH OF THE WARM FRONT.
WILL LOWER TEMPS IN NE OK WHERE CLOUDS WILL BE MORE PERSISTENT. WILL
ALSO ADD THE MENTION OF SEVERE TO ALL ZONES THIS AFTERNOON AND TO SE OK
THIS EVENING AND WILL MAKE SOME MINOR ADJUSTMENTS TO POPS FOR THE
AFTERNOON.

NO CHANGES TO LATER PERIODS ATTM.

NEW SEVERE TSTM WATCH JUST ISSUED VALID UNTIL 22Z FOR MOST OF ERN OK.

.TUL...NONE.

PLATE

In the hours before

Special weather statement, Oct 16, 7:37 AM CDT, 2 hours 52 minutes before
OKZ054-055-056-057-058-059-060-061-062-063-161345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
737 AM CDT SAT OCT 16 1993

...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A SMALL PART OF
NORTHERN OKLAHOMA UNTIL 1100 AM...

AT 730 AM...RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS OVER
NORTHEASTERN OKLAHOMA NORTHEAST OF A LINE FROM BARTLESVILLE TO POTEAU.
THE STORMS WITHIN THIS AREA HAVE DECREASED IN INTENSITY SINCE 600 AM...
BUT MAY STILL PRODUCE FREQUENT LIGHTNING...BRIEF HEAVY DOWNPOURS...GUSTY
WINDS...AND SMALL HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF NORTHEAST
OKLAHOMA THIS MORNING.  STRONG THUNDERSTORMS CONTINUE IN PARTS OF SOUTH
CENTRAL KANSAS AND THESE STORMS COULD BUILD INTO THE EXTREME NORTHERN
PORTIONS OF NORTHEAST OKLAHOMA.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
Special weather statement, Oct 16, 7:38 AM CDT, 2 hours 51 minutes before
OKZ054-055-056-057-058-059-060-061-062-063-161345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
737 AM CDT SAT OCT 16 1993

...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A SMALL PART OF
NORTHERN OKLAHOMA UNTIL 1100 AM...

AT 730 AM...RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS OVER
NORTHEASTERN OKLAHOMA NORTHEAST OF A LINE FROM BARTLESVILLE TO POTEAU.
THE STORMS WITHIN THIS AREA HAVE DECREASED IN INTENSITY SINCE 600 AM...
BUT MAY STILL PRODUCE FREQUENT LIGHTNING...BRIEF HEAVY DOWNPOURS...GUSTY
WINDS...AND SMALL HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF NORTHEAST
OKLAHOMA THIS MORNING.  STRONG THUNDERSTORMS CONTINUE IN PARTS OF SOUTH
CENTRAL KANSAS AND THESE STORMS COULD BUILD INTO THE EXTREME NORTHERN
PORTIONS OF NORTHEAST OKLAHOMA.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
Special weather statement, Oct 16, 8:50 AM CDT, 1 hour 39 minutes before
OKZ054-055-056-057-058-059-060-061-062-063-161450-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
850 AM CDT SAT OCT 16 1993

...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A SMALL PART OF
NORTHERN OKLAHOMA UNTIL 1100 AM...

AT 845 AM...RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS OVER
NORTHEAST AND EAST CENTRAL OKLAHOMA EAST OF A LINE FROM WELCH TO WEBBERS
FALLS. THE HEAVIEST RAIN WAS OVER ADAIR COUNTY SOUTHEAST OF STILWELL.
OTHER SHOWERS WERE DEVELOPING OVER PAWNEE AND CREEK COUNTIES. MOVEMENT
WAS EAST AT 20 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF NORTHEAST
OKLAHOMA THIS MORNING.  STRONG THUNDERSTORMS CONTINUE IN PARTS OF SOUTH
CENTRAL AND SOUTHEAST KANSAS AND THESE STORMS COULD BUILD INTO THE EXTREME
NORTHERN PORTIONS OF NORTHEAST OKLAHOMA.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
Special weather statement, Oct 16, 8:51 AM CDT, 1 hour 38 minutes before
OKZ054-055-056-057-058-059-060-061-062-063-161450-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
850 AM CDT SAT OCT 16 1993

...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A SMALL PART OF
NORTHERN OKLAHOMA UNTIL 1100 AM...

AT 845 AM...RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS OVER
NORTHEAST AND EAST CENTRAL OKLAHOMA EAST OF A LINE FROM WELCH TO WEBBERS
FALLS. THE HEAVIEST RAIN WAS OVER ADAIR COUNTY SOUTHEAST OF STILWELL.
OTHER SHOWERS WERE DEVELOPING OVER PAWNEE AND CREEK COUNTIES. MOVEMENT
WAS EAST AT 20 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF NORTHEAST
OKLAHOMA THIS MORNING.  STRONG THUNDERSTORMS CONTINUE IN PARTS OF SOUTH
CENTRAL AND SOUTHEAST KANSAS AND THESE STORMS COULD BUILD INTO THE EXTREME
NORTHERN PORTIONS OF NORTHEAST OKLAHOMA.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
Special weather statement, Oct 16, 9:55 AM CDT, 34 minutes before
OKZ054-055-056-057-058-059-060-061-062-063-161555-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
955 AM CDT SAT OCT 16 1993

...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A SMALL PART OF
NORTHERN OKLAHOMA UNTIL 1100 AM...

AT 950 AM...RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS OVER
EXTREME NORTHEAST AND EAST CENTRAL OKLAHOMA EAST OF A LINE FROM JAY TO
SALISAW. THE STRONGEST STORMS HAD MOVED INTO NORTHWEST ARKANSAS. OTHER
SHOWERS AND THUNDERSTORMS WERE OVER EASTERN ROGERS COUNTY FROM CHELSEA TO
INOLA. THESE STORMS ARE CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND
GUSTY WINDS. MOVEMENT WAS EAST AT 35 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF NORTHEAST
OKLAHOMA THIS MORNING.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
Special weather statement, Oct 16, 10:00 AM CDT, 29 minutes before
OKZ054-055-056-057-058-059-060-061-062-063-161555-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
955 AM CDT SAT OCT 16 1993

...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A SMALL PART OF
NORTHERN OKLAHOMA UNTIL 1100 AM...

AT 950 AM...RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS OVER
EXTREME NORTHEAST AND EAST CENTRAL OKLAHOMA EAST OF A LINE FROM JAY TO
SALISAW. THE STRONGEST STORMS HAD MOVED INTO NORTHWEST ARKANSAS. OTHER
SHOWERS AND THUNDERSTORMS WERE OVER EASTERN ROGERS COUNTY FROM CHELSEA TO
INOLA. THESE STORMS ARE CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND
GUSTY WINDS. MOVEMENT WAS EAST AT 35 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF NORTHEAST
OKLAHOMA THIS MORNING.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 12:48 AM CDTSevere Thunderstorm WarningTSAOkfuskee36 min
Oct 16, 12:48 AM CDTSevere Thunderstorm WarningTSACreek57 min
Oct 16, 1:35 AM CDTSevere Thunderstorm WarningTSAPawnee55 min
Oct 16, 1:42 AM CDTSevere Thunderstorm WarningTSACreek33 min
Oct 16, 1:45 AM CDTSevere Thunderstorm WarningTSAOsage45 min
Oct 16, 1:57 AM CDTSevere Thunderstorm WarningTSAOkmulgee63 min
Oct 16, 3:15 AM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee60 min
Oct 16, 4:35 AM CDTSevere Thunderstorm WarningTSASequoyah55 min
Oct 16, 5:33 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah57 min
Oct 16, 4:29 PM CDTSevere Thunderstorm WarningTSAOsage46 min
Oct 16, 4:40 PM CDTSevere Thunderstorm WarningTSATulsa65 min
Oct 16, 4:57 PM CDTTornado WarningTSATulsa44 min
Oct 16, 5:17 PM CDTSevere Thunderstorm WarningTSAWagoner58 min
Oct 16, 5:44 PM CDTSevere Thunderstorm WarningTSATulsa46 min
Oct 16, 5:54 PM CDTSevere Thunderstorm WarningTSAAdair66 min
Oct 16, 6:14 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee61 min
Oct 16, 6:50 PM CDTTornado WarningTSACherokee35 min
Oct 16, 9:02 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin58 min
Oct 16, 9:41 AM CDTSevere Thunderstorm WarningTSASebastian64 min
Oct 16, 10:01 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin59 min
Oct 16, 10:29 AM CDTSevere Thunderstorm WarningTSAJohnson, Logan61 min
Oct 16, 6:19 PM CDTSevere Thunderstorm WarningTSAWashington56 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 1993Every severe thunderstorm warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.